Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
Dr G - Dx question
avatar
melly2210 posted:
Hi Dr. G -

The doctors all concur that what is wrong with me and caused the incident I had a week and half ago was not a stroke or seizure, but is something called Conversion Disorder.

They've explained it's a form of dissociation that manifests itself as a physical symptom. And that they cannot tell me when I'll be able to see again, if ever.

I can't seem to find one heck of a lot of information on this disorder that they insist is linked to the bipolar.

My primary reviewed all of my meds and said there isn't any severe interaction he can see. I stopped taking the vicodin completely now after a quick wean, so that's no longer an issue. I've got 3 weeks until I can follow up with my pdoc on the ER./ admission to the hospital to get more info.

Are there any links to information on Conversion Disorder so I can learn more? Or share what you may know?

Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson
Reply
 
avatar
Joseph F Goldberg, MD responded:
Melly,

See this link from Mayo Clinic: http://www.mayoclinic.com/health/conversion-disorder/DS00877

Dr. G.
 
avatar
ddnos replied to Joseph F Goldberg, MD's response:
bump
Forgiveness is letting go of the hope that the past could have been any different --Unknown


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
67 of 90 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.